Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 54, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Sep 17, 2021, 3:34 AM EDT. It took effect at Sep 18, 2021, 2:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2021, 3:34 AM EDT (07:34 UTC)
- In effect from
- Sep 18, 2021, 2:00 AM EDT
- Expired
- Sep 18, 2021, 4:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
884 WHUS73 KDTX 170734 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 334 AM EDT Fri Sep 17 2021 LHZ441>443-180215- /O.NEW.KDTX.SC.Y.0054.210918T0600Z-210918T2000Z/ Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 334 AM EDT Fri Sep 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 4 PM EDT SATURDAY... * WHAT...Expect sustained winds up to 17 knots from the north with gusts up to 21 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 3 AM EDT Saturday with the largest waves expected around 5 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
793 WHUS73 KDTX 171952 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 352 PM EDT Fri Sep 17 2021 LHZ421-180830- /O.EXB.KDTX.SC.Y.0054.210918T0600Z-210918T1400Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay- 352 PM EDT Fri Sep 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY... * WHAT...Expect sustained winds up to 16 knots from the north with gusts up to 20 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 2 AM EDT Saturday with the largest waves expected around 4 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ441>443-180830- /O.CON.KDTX.SC.Y.0054.210918T0600Z-210918T2000Z/ Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 352 PM EDT Fri Sep 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 4 PM EDT SATURDAY... * WHAT...Expect sustained winds up to 17 knots from the north with gusts up to 21 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 2 AM EDT Saturday with the largest waves expected around 4 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
421 WHUS73 KDTX 180728 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 328 AM EDT Sat Sep 18 2021 LHZ441>443-182000- /O.CON.KDTX.SC.Y.0054.000000T0000Z-210918T2000Z/ Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 328 AM EDT Sat Sep 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...Expect sustained winds up to 15 knots from the north with gusts up to 24 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 3 AM EDT Saturday with the largest waves expected around 5 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ421-181400- /O.CON.KDTX.SC.Y.0054.000000T0000Z-210918T1400Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay- 328 AM EDT Sat Sep 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Expect sustained winds up to 15 knots from the north with gusts up to 22 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 3 AM EDT Saturday with the largest waves expected around 3 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
610 WHUS73 KDTX 181342 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 942 AM EDT Sat Sep 18 2021 LHZ421-181445- /O.EXP.KDTX.SC.Y.0054.000000T0000Z-210918T1400Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay- 942 AM EDT Sat Sep 18 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING... Winds and waves have dropped below advisory criteria. The Small Craft Advisory for Outer Saginaw Bay will therefore be allowed to expire at 10 AM. $$ LHZ441>443-182000- /O.CON.KDTX.SC.Y.0054.000000T0000Z-210918T2000Z/ Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 942 AM EDT Sat Sep 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...Expect sustained winds up to 13 knots from the north with gusts up to 16 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 9 AM EDT Saturday with the largest waves expected around 9 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 17, 3:12 AM EDT, 22 minutes earlier.
Area forecast discussion, Sep 17, 3:12 AM EDT, 22 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 312 AM EDT Fri Sep 17 2021 .DISCUSSION... SE MI resides under the far western fringes of high pressure over the Northeast today as a mid/upper wave tracks into northern Ontario. Influence from the approaching shortwave takes hold by midday veering winds to southwesterly by this afternoon. Despite a tighter gradient and well mixed boundary layer, winds aloft only peak in the 20-25kt range which will keep afternoon gusts at or below 20mph. Southerly flow advects a 14C 850mb airmass into the area allowing highs to top out in the low to mid 80s. This warmer airmass also brings with it increased moisture as dewpoints climb into the mid 60s. The associated cold front tied to the Ontario wave advances into lower MI late tonight into early Saturday morning. Frontal passage still looking to be relatively dry even with a more humid airmass in place over the region. 00Z model runs continue to show a subtle deamplification in the parent upper level wave as it moves across the northern Great Lakes. This slight contraction in the wave simultaneously weakens and pulls the supporting jet streak and PVA further north into the northeast Ontario/western Quebec decreasing fgen along the front. A reinforcing surge of moisture also fails to fold into southeastern MI remaining to our west and south. The central portions of lower MI and areas north of I-69 will have the best potential for seeing rain given closer proximity to better moisture/forcing however chances aren't that high. Have reduced PoPs for the region into the slight chance range tonight into early Saturday, especially for areas south of I-69/east of US- 23 where potential is the lowest. Consensus remains across models in the front having enough forward propagation to clear the region by midday Saturday with trailing high pressure settling directly over the central Great Lakes. Because of the longwave trough withdrawing further north, the assoicated thermal troughing likewise stays further north allowing local 850mb temps to stay double digits at 10-13C (cooler air over the Thumb). Combined with clearing skies from large-scale subsidence under the high, temps stay around normal for mid-September in the mid 70s. Warming trend begins the second half of the weekend as surface high pressure drifts into southern Ontario and the upper level ridge axis crosses SE MI setting up southwesterly flow in the low levels Sunday afternoon. The warmer airmass over the Plains is subsequently drawn over lower MI with 850mb temps ticking by up into the mid-teens C allowing for highs around 80 Sunday and low 80s Monday. Active weather pattern looking to return late Monday into Tuesday. Expansive high pressure over the eastern seaboard and developing low pressure over the northern Plains set up modest southerly flow low/mid-level flow across the central US advecting moisture from the remnants of Nicholas northward over the Mississippi valley. The initial moisture plume and resultant precip eventually reaches the southern/central Great Lakes second half of the day Monday. Phasing of Nicholas's remnants with the large amplitude upper level trough over the Midwest then occurs Tuesday bringing more widespread rain to lower MI. Long range solutions swing the cold front through SE MI Wednesday with a much more fall-like airmass following behind it to finish out the work week. && .MARINE... The low level winds will turn more southerly on Friday as sfc high pressure departs to the east and a cold front approaches from the northwest. This front is forecast to weaken late Friday into Friday night as it moves from the northwest to southeast across the Great Lakes. High pressure will then expand across the Upper Great Lakes from the west on Saturday and will influence conditions into Sunday. && .PREV DISCUSSION... Issued at 1141 PM EDT Thu Sep 16 2021 AVIATION... Se Mi will remain under the influence of the high pressure system now over the eastern Great Lakes into the day Friday. The ongoing light easterly flow off Lake Erie has contributed to some elevated sfc dewpoints. This will provide a chance for some fog toward daybreak. There will be a tightening southerly gradient during the course of the morning. This will have some limiting factor on the degree of boundary layer decoupling, thereby reducing the chances for dense fog. An abundance of dry air atop the shallow early morning moist layer will result in clear skies through at least early afternoon. DTW THRESHOLD PROBABILITIES... * Low for ceiling below 200 ft and/or visibility below 1/2 mile Friday morning. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && DISCUSSION...KDK MARINE.......SC AVIATION.....SC You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Sep 16, 4:04 AM EDT, 23 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 404 AM EDT Thu Sep 16 2021 MIZ047>049-053>055-060>063-068>070-075-076-082-083-170815- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 404 AM EDT Thu Sep 16 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-170815- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 404 AM EDT Thu Sep 16 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. AA
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.